Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Rash reaction to Med
May 7, 2003

I was tested HIV positive about 7 months ago. My third t-cell count was 156 and viral load was 113530. The number has been dropping over the past 3 tests. I just started taking med a week ago. My doctor prescribed Viracept (5 tables twice a day), Combivir (1 table twice a day) and SMZ/TMP DS (1 table a day). I am having diarrhea in the past week which my doctor has mentioned that it is normal and will usually stop after sometime. However, this morning, I woke up with rash all over my face, shoulder, hands and body. Call my doctor and he mentioned that I should stop all med for a couple of days. I am worried please advice. Thanks

Response from Dr. Young

It would seem to me that you're having a possible allergic reaction to the sulfamethoxazole (Bactrim).

Sulfa allergies are fairly common and require discontinuation of the medication, if confirmed. There are a number of alternative medications that can be used to prevent Pneumocystis pneumonia (PCP) and should be used in place of the sulfa. The best thing to do in the long-term for PCP prevention, is to attempt desensitization to the sulfa allergy. The reason for this is that Bactrim (Septra) remains, by far, the preferred drug to prevent PCP. -BY



Previous
Sutherlandia
Next
Confused Part II

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement